When Steroids Backfire: Tinea Incognito Following Treatment for Presumed Psoriasis.
Аннотация
Tinea incognito is an altered clinical presentation of a dermatophyte infection that develops following treatment with topical or systemic corticosteroids or other immunosuppressive agents. Suppression of inflammation temporarily improves the appearance of the eruption while masking the characteristic annular, scaly appearance of the infection, making diagnosis more challenging. If a fungal infection is suspected, a potassium hydroxide (KOH) preparation should be performed to evaluate for an underlying fungal etiology. A 43-year-old male presented to dermatology after treatment with clobetasol propionate 0.05% cream and roflumilast 0.3% cream for presumed psoriasis. His eruption initially improved but subsequently recurred and progressively worsened over three months. KOH preparation revealed fungal hyphae, leading to the diagnosis of tinea incognito. This case highlights the importance of maintaining a high index of suspicion for fungal infection in patients presenting with a scaly eruption and underscores the value of diagnostic tools, such as KOH preparation, prior to initiating corticosteroids or other immunosuppressive agents.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.